MAUDE Adverse Event Report: PHILIPS VOLCANO REVOLUTION 45MHZ IVUS IMAGING CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

PHILIPS VOLCANO REVOLUTION 45MHZ IVUS IMAGING CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 89000
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Cardiopulmonary Arrest (1765); Foreign Body In Patient (2687)
Date of Event 06/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer¿s policy.Facility declined to provide patient information.Additional information obtained indicated this was an emergent acs stemi procedure (acute coronary syndrome/st-elevation myocardial infarction).Adverse event occurred in a non-culprit lesion.A stent was placed at #5~6, resulting in poor hemodynamics.While advancing to high-lateral of said lesion, the device met resistance and would not advance.Troubleshooting was performed unsuccessfully to free the device.During attempts to remove the catheter device it stuck at the jailed stent.Patient suffered a cardiopulmonary arrest during transport to hospital.Last known condition: patient in icu with an assist pump.Outcome of surgery: bypass between lad and lm.The implant or explant dates are not applicable to this device.Device discarded and not returned for analysis.The instructions for use warns: do not advance the catheter if resistance is encountered.The catheter should never be forcibly inserted into lumens narrower than the catheter body or forced through a tight stenosis.Exercise care when advancing the revolution catheter distal to a deployed stent.The short monorail segment can result in exposure of the guide wire to the stent struts.Care should be taken when advancing or re-advancing a guide wire or catheter through a deployed stent.A guide wire may exit between stent struts when crossing or re-crossing a stent that is not fully apposed to the vessel wall.When advancing or re-advancing the catheter over a guide wire and through a stented vessel, in the event that the stent is not fully apposed against the vessel wall, the guide wire/and or catheter may become entangled in the stent between the junction of the catheter and guide wire or within one or more stent struts.This may result in entrapment of the catheter/guide wire, catheter tip separation, and/or stent dislocation.Never use force to advance the catheter.Use caution when removing the catheter over the guide wire from a stented vessel to minimize patient risk.In instances where the device has crossed a deployed stent, care should be taken when retracting the device to ensure that entanglement does not occur.Fluoroscopy should be used to monitor guidewire position with the respect to the imaging catheter and the stent; at no time should the imaging catheter be retracted if there is evidence of guidewire prolapse or if significant resistance to withdrawal is experienced.If either of these events occur, advance the imaging catheter distal of the stent and then carefully remove the whole system under the guidance of fluoroscopy.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.
 
Event or Problem Description
It was reported during an urgent unplanned therapeutic pci [percutaneous coronary intervention], the manufacturer's catheter stuck at high lateral (#12) and could not be retrieved during pullback.In order to release the stuck, the proximal shaft was cut and core wire was removed and gw [guidewire] inserted, but could not be removed.Another femoral artery was punctured and attempted to insert the gw to release the stuck but gw could not be placed beside the catheter.Also, the physician advanced balloon catheter to lad and anchored, then attempted to retrieve but could not.Patient hemodynamics worsened and determined to use pcps [percutaneous cardiopulmonary support] as soon as possible.The patient was transferred to university hospital and had open-heart surgery.The catheter could be retrieved.This adverse event is being submitted because surgical intervention was required to remove the manufacturer's device.

Brand Name
REVOLUTION 45MHZ IVUS IMAGING CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
PHILIPS VOLCANO
2870 kilgore road
rancho cordova CA 95670
MDR Report Key8779090
Report Number2939520-2019-00040
Device Sequence Number1876548
Product Code OBJ
UDI-Device Identifier00184360000358
UDI-Public(01)00184360000358(17)200131(10)0301587822(90)989609001881
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K080891
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/11/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model Number89000
Device Catalogue Number805000001
Device Lot Number0301587822
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2019
Initial Report FDA Received Date07/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABT XIENC2.5X33,BSI EMERGE1.2X8,ABT TRAVELER2.0X12
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Date Report Sent to FDA01/01/2005